×

zbMATH — the first resource for mathematics

Unstable quasi-geodesics in Teichmüller space. (English) Zbl 0960.30033
Kra, Irwin (ed.) et al., In the tradition of Ahlfors and Bers. Proceedings of the first Ahlfors-Bers colloquium, State University of New York, Stony Brook, NY, USA, November 6-8, 1998. Providence, RI: American Mathematical Society (AMS). Contemp. Math. 256, 239-241 (2000).
The authors construct examples of unstable quasi-geodesics in the Teichmüller space. They show that for any hyperbolic surface \(S\) whose Teichmüller space \({\mathcal T}(S)\) has dimension at least 4, there is a bi-finite quasi-geodesic \(L\) in \({\mathcal T}(S)\) such that
1. \(L\) projects to a compact part of the moduli space \({\mathcal M}(S)\), but
2. \(L\) does not lie in a bounded neighbourhood of any geodesic.
They thus answer in the negative a question asked by M. Mitra.
For the entire collection see [Zbl 0941.00017].

MSC:
30F60 Teichmüller theory for Riemann surfaces
32G15 Moduli of Riemann surfaces, Teichmüller theory (complex-analytic aspects in several variables)
PDF BibTeX Cite